Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 80, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at May 14, 2020, 11:15 PM CDT for Shannon County, Missouri. It took effect at May 15, 2020, 6:05 AM CDT. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- May 14, 2020, 11:15 PM CDT (04:15 UTC)
- In effect from
- May 15, 2020, 6:05 AM CDT
- Expired
- May 15, 2020, 9:24 AM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Shannon County, MO
The radar
The Springfield radar (KSGF), 170 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Jacks Fork at Alley Spring (ALYM7). The gauge peaked at 9.07 ft at May 15, 2020, 7:00 AM CDT.
- Action stage
- 5.3 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07065495, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
413
WGUS43 KSGF 150415
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1115 PM CDT Thu May 14 2020
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Jacks Fork at Alley Spring affecting Shannon County.
.Heavy rainfall this past evening over portions of Shannon county will cause river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC203-151615-
/O.NEW.KSGF.FL.W.0080.200516T0000Z-200516T0600Z/
/ALYM7.1.ER.200516T0000Z.200516T0000Z.200516T0000Z.NO/
1115 PM CDT Thu May 14 2020
...For the Jacks Fork at Alley Spring...
* At 10:30 PM Thursday The stage was 5.1 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage
tomorrow evening.
* Impact...At 9.0 feet...Flood Stage. Water impacts Alley Spring
Campground. Water is one foot in depth at the 600, 800 and 900 loop
camp sites.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Jacks Fork River Basin
Alley Spring 9 5.1 Thu 10 PM 7.6 5.3 4.7
&&
LAT...LON 3717 9142 3717 9139 3715 9139 3715 9142
3711 9148 3707 9150 3703 9161 3705 9161
3708 9154 3712 9154
$$2 follow-up statements
916
WGUS83 KSGF 150900
FLSSGF
Flood Statement
National Weather Service Springfield MO
400 AM CDT Fri May 15 2020
...The Flood Warning continues for the following rivers in
Missouri...
Jacks Fork at Alley Spring affecting Shannon County
.Heavy rainfall today will cause river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC203-152358-
/O.EXT.KSGF.FL.W.0080.200515T1105Z-200516T0022Z/
/ALYM7.1.ER.200515T1105Z.200515T1200Z.200515T1822Z.NO/
400 AM CDT Fri May 15 2020
...For the Jacks Fork at Alley Spring...
* At 3:30 AM Friday The stage was 7.6 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by this morning and continue to
rise to near 9.5 feet by this morning. The river will fall below
flood stage by this afternoon.
* Impact...At 9.0 feet...Flood Stage. Water impacts Alley Spring
Campground. Water is one foot in depth at the 600, 800 and 900 loop
camp sites.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Jacks Fork River Basin
Alley Spring 9 7.6 Fri 03 AM 9.5 5.2 4.4
&&
LAT...LON 3717 9142 3717 9139 3715 9139 3715 9142
3711 9148 3707 9150 3703 9161 3705 9161
3708 9154 3712 9154
$$631
WGUS83 KSGF 151424
FLSSGF
Flood Statement
National Weather Service Springfield MO
924 AM CDT Fri May 15 2020
...The Flood Warning is cancelled for the following rivers in
Missouri...
Jacks Fork at Alley Spring affecting Shannon County
.Heavy rainfall caused river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC203-151454-
/O.CAN.KSGF.FL.W.0080.000000T0000Z-200516T0022Z/
/ALYM7.1.ER.200515T1142Z.200515T1230Z.200515T1307Z.NO/
924 AM CDT Fri May 15 2020
The Flood Warning has been cancelled for:
The Jacks Fork at Alley Spring.
* At 8:30 AM Friday The stage was 8.8 feet.
* Flood stage is 9.0 feet.
* Forecast...The river will continue to fall to 5.4 feet by tomorrow
morning.
* Impact...At 9.0 feet...Flood Stage. Water impacts Alley Spring
Campground. Water is one foot in depth at the 600, 800 and 900 loop
camp sites.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Jacks Fork River Basin
Alley Spring 9 8.8 Fri 08 AM 5.4 4.8 4.5
&&
LAT...LON 3717 9142 3717 9139 3715 9139 3715 9142
3711 9148 3707 9150 3703 9161 3705 9161
3708 9154 3712 9154
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 14, 6:22 PM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, May 14, 6:22 PM CDT, 4 hours 53 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
622 PM CDT Thu May 14 2020
...Updated for 00Z Aviation Discussion...
.SHORT TERM...(This evening through Friday)
Issued at 130 PM CDT Thu May 14 2020
The immediate concern for this afternoon is the potential for
scattered convection to breakout across southwest Missouri.
Current boundary layer conditions exhibit a a plume of mid 60s
dewpoints beneath an area of steepening mid-level lapse rates on
the order of 7.5-8.0 C/km. This has resulted in MLCAPE values
near 2000 J/kg. One inhibiting factor for storm development
continues to be a capping inversion. However, as adequate surface
heating continues across the region, the expectation is for the
cap to erode; allowing parcels to become surface based.
The amount of deep-layer shear (30 kts) remains somewhat
underwhelming for supercell development, and so the storm mode
will likely favor multi-cells. A couple of these afternoon and
early evening storms could produce large hail to the size of half-
dollars and damaging wind gusts to 60 MPH.
Some convective-allowing models (CAMS) suggest these storms
persist across southwest Missouri from 20z-02z (3pm-9pm).
Attention then quickly turns toward this evening as thunderstorms
develop south of the I-70 corridor in eastern Kansas and begin
propagating southeastward in association with a sagging cold
front. CAPE and shear profiles will favor large hail to the size
of half dollars and damaging thunderstorm wind gusts. As these
storms congeal and grow upscale into a QLCS, the tornado threat
will be low. With the 0-3 km shear vectors not positioned line-
normal, and only 25 kts of shear, a balanced cold pool with
embedded mesovorts just does not seem likely.
Flash flooding will be of great concern overnight with the
potential for very heavy rainfall rates (PWATs nearing 90th
percentile for this time of year). CAMs continue to suggest
differing solution on how the QLCS will propagate overnight, but
confidence in training thunderstorms is greatest in locations west
of US HWY 65 where down-wind propagation is favored, favoring a
slow east- southeast motion of the system cold pool.
With already moist antecedent conditions and elevated streamflows,
a Flash Flood Watch has been issued for portions of eastern Kansas
and western Missouri, where between 1-3 inches of rainfall is
expected with locally higher amounts possible, per the latest HREF
and NBM probabilistic data.
Convection will likely linger well into Friday morning as the
surface cold front slows to a crawl and warm/moist isentropic
ascent continues to glide into the region from the Gulf of Mexico.
As we get into Friday afternoon and evening, there is some
uncertainty on whether the boundary layer will be able to recover
quickly enough to support additional deep moist convection,
especially if outflow/rain-cooled air dives as far south as the
ARKLATEX region.
.LONG TERM...(Saturday through Thursday)
Issued at 130 PM CDT Thu May 14 2020
This weekend could offer yet another round of at least moderate
rainfall. By Saturday, a northern stream shortwave over the
northern Plains may phase together with a closed low over the Red
River Valley. The net result would be another deep moisture fetch
streaming off the Gulf of Mexico and into the Ozarks ahead of
another cold front. At this time, confidence is still low on any
additional ranges of precip during the Saturday/Sunday timeframe,
but it offers the potential to be wet and active.
Then, by Monday, a switch gets flipped. The GEFS continues to show
an anomalous 500- mb ridge building across the central Plains with
surface temperatures warming into the 80s by Tuesday through
Thursday.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 622 PM CDT Thu May 14 2020
Isolated to scattered storms were found over portions of southern
Missouri early this evening, with the activity to the east of the
TAF sites. Expect VFR flight conditions trough the evening hours
with generally quiet weather. However, a line of thunderstorms
will be forming to the northwest of the area then pushing
southeast across southern Missouri after midnight. At this time
best time frame for impacting the TAF sites re 08Z-11Z at SGF and
KJLN and 11Z-13Z at KBBG. MVFR to local IFR conditions are
expected within this line of storms, that will be capable of
producing gusty winds and hail. One these storms pass, lingering
showers will prevail through midday followed by improving
conditions back into VFR category.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from midnight CDT tonight through Friday
morning for MOZ055>057-066>069-077>080-088-089-093-094-101-
102.
KS...Flash Flood Watch from midnight CDT tonight through Friday
morning for KSZ073-097-101.
&&
SHORT TERM...Albano
LONG TERM...Albano
AVIATION...RaberdingHazardous weather outlook, May 14, 7:52 PM CDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 752 PM CDT Thu May 14 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 752 PM CDT Thu May 14 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Limited thunderstorm wind damage risk. Elevated flooding risk. Elevated lightning risk. DISCUSSION... Widely scattered thunderstorms will exit the eastern Ozarks this evening. Cloud to ground lightning will be the primary potential hazard. A line of thunderstorms will then push southeast across portions of the outlook area overnight. This line is initially expected to push into southeastern Kansas and west-central Missouri around midnight before making its way south into southern Missouri during the predawn hours. Damaging wind gusts to 60 mph and hail up to the size of half dollars will be the primary potential severe weather hazards with this line of storms. The risk for any tornadoes looks very limited and would mainly be confined to areas north of Interstate 44. This line of storms will also produce frequent cloud to ground lightning and heavy rainfall rates. This may lead to flash flooding, especially near and west of an Osage Beach to Bolivar to Cassville line. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will likely be ongoing Friday morning across southern Missouri with a marginal risk for a strong to severe storm or two. Thunderstorms will then remain possible at times into early Sunday. There will be a continued risk for flooding through at least Saturday, especially for locations that receive multiple rounds of heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later tonight for much of the area, mainly after midnight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Raberding
In the hours before
Local storm report, May 14, 9:19 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
919 PM CDT THU MAY 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 2 E AVA 36.96N 92.62W
05/14/2020 DOUGLAS MO TRAINED SPOTTER
HIGHWAY FF AT HUNTER CREEK IMPASSABLE DUE TO
HIGH WATER.
&&
KPSpecial weather statement, May 14, 9:34 PM CDT, 1 hour 41 minutes before
Special Weather Statement National Weather Service Springfield MO 934 PM CDT Thu May 14 2020 MOZ098-150330- Shannon MO- 934 PM CDT Thu May 14 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHANNON COUNTY UNTIL 1030 PM CDT... At 934 PM CDT, Doppler radar was tracking a strong thunderstorm near Summersville, or 10 miles north of Mountain View, moving northeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Eminence... Summersville... Alley Spring... LAT...LON 3706 9165 3722 9165 3737 9154 3715 9136 TIME...MOT...LOC 0234Z 225DEG 12KT 3714 9164 Raberding
Local storm report, May 14, 9:39 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
939 PM CDT THU MAY 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLASH FLOOD 4 WNW AVA 36.97N 92.73W
05/14/2020 DOUGLAS MO TRAINED SPOTTER
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 4
WNW AVA. 2 FEET OF WATER RUSHING OVER
HIGHWAY Y AT COWSKIN CREEK.
&&
KPLocal storm report, May 14, 9:40 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
940 PM CDT THU MAY 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLASH FLOOD 2 E AVA 36.96N 92.62W
05/14/2020 DOUGLAS MO TRAINED SPOTTER
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 2
E AVA. HIGHWAY FF AT HUNTER CREEK IMPASSABLE
DUE TO HIGH WATER.
&&
KPLocal storm report, May 14, 10:06 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1006 PM CDT THU MAY 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM HAIL 3 SSE SUMMERSVILLE 37.14N 91.63W
05/14/2020 E0.25 INCH SHANNON MO CO-OP OBSERVER
HEAVY RAIN AND PEA SIZED HAIL.
&&
JLRLocal storm report, May 14, 10:53 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1053 PM CDT THU MAY 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HEAVY RAIN 1 W SUMMERSVILLE 37.18N 91.67W
05/14/2020 E5.50 INCH TEXAS MO BROADCAST MEDIA
REPORT RELAYED BY BROADCAST MEDIA OF 5.5
INCHES OF RAINFALL IN SUMMERSVILLE.
&&
KPThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:12 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 25 min |
| May 14, 8:17 PM CDT | Special Weather Statement | SGF | Texas | 58 min |
| May 14, 8:41 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 46 min |
| May 14, 9:34 PM CDT | Special Weather Statement | SGF | Shannon | 56 min |
| May 14, 9:58 PM CDT | Flash Flood Warning | SGF | Howell, Shannon, Texas | 6 hr |
| May 14, 10:25 PM CDT | Areal Flood Warning | SGF | Christian, Douglas, Webster, Wright | 9 hr |
| May 14, 10:41 PM CDT | Flash Flood Warning | SGF | Shannon, Texas | 6 hr |
| May 14, 11:01 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 59 min |
| May 15, 1:04 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 41 min |
| May 15, 1:09 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory, Morgan | 66 min |
| May 15, 1:42 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Cedar, Dallas, Hickory, Polk, St. Clair | 47 min |
| May 15, 1:59 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory, Morgan | 17 min |
| May 15, 2:01 AM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| May 15, 2:15 AM CDT | Special Weather Statement | SGF | Miller | 30 min |
| May 15, 3:20 AM CDT | Special Weather Statement | SGF | Barton, Dade, Jasper, Newton | 40 min |
| May 15, 4:06 AM CDT | Areal Flood Warning | SGF | Howell, Shannon, Texas | 12 hr |
| May 15, 4:20 AM CDT | Areal Flood Advisory | SGF | Barton, Cedar, Dade, Greene, Lawrence, Polk | 12 hr |
| May 15, 6:46 AM CDT | Areal Flood Warning | SGF | Christian, Douglas, Greene, Texas, Webster, Wright | 12 hr |
| May 15, 9:42 AM CDT | River Flood Warning | SGF | St. Clair | 6 days |
| May 15, 4:04 PM CDT | Areal Flood Advisory | SGF | Barton, Cedar, Dade, Greene, Lawrence, Polk | 21 hr |
| May 15, 6:31 PM CDT | Areal Flood Advisory | SGF | Christian, Douglas, Greene, Texas, Webster, Wright | 18 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.